Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

Do I need to taper off 7 day Lorazepam @ 4mg a day ?


[Go...]

Recommended Posts

Backstory,

I went to the ER back in January because I did Cocaine and drank a lot  and I had adverse reaction that took me a month to start back to bounce back from, after that visit I was getting 2hrs non consecutive sleep a night for the first two weeks then after exercise and meditation, calming down and eating right, I got 4hrs consecutive then 2hrs after that I was feeling great then one night I overstressed myself and went to bed with a headache and got hot, I suppose it was an anxiety attack, but I let it get to my head that it was starting all over again and that lasted 7days with me getting less and less sleep (down to 45mins at a time maybe a couple to a few hrs total) to the point of going to the ER again because I was so tired and desperate for sleep and was afraid to harm myself at this point

 

The ER Psychiatrist prescribed lorazepam with a month taper (2mg daily + 2mg at night) to "dull down my Central Nervous system" then I read the withdrawal effects now I want to

get away from this stuff, but I seems that now I cant even get to sleep at all without them, Im startled by my hynagogia whenever I begin to attempt sleep over and over, as If I just need to be knocked out by the lorazepam.

 

I went 3 days 4mg day+night, 3 days 3mg, and now 2.50 as of today.

 

how should I be tapering or should  I even be afraid of withdrawal?

how can I taper down when I can't seem to get sleep ?

 

Link to comment
Share on other sites

Welcome to BenzoBuddies!  We are glad you decided to join us.  You'll find a lot of support and information on this forum, which is the only one of its kind online.  If it were me, I'd probably continue tapering at your current rate, and even slow down if symptoms arise.  However, insomnia is a very pervasive symptom, so it is to be expected to some degree.

 

For those starting a taper, we generally recommend starting out at a rate of 5 to 10% every 10-14 days, then adjusting the taper to suit your own needs.  Note: very short term users may be able to taper faster.

 

Withdrawal symptoms, which vary widely but commonly include anxiety and insomnia, often occur during a taper, but these are temporary and will get better in time.  In general, first tapers are easier, but cold turkeys or multiple withdrawals may be more severe and longer lasting.  Here are a few links to get you started:

 

The Ashton Manual, a concise reference for tapering and symptom issues.

 

Withdrawal Support (during your taper)

 

Once again, welcome!

Link to comment
Share on other sites

Hello welcome to the community, there are more experienced members who can help assist you in this tapering issue however from personal experience (and I’m sure from personal experience of so many others in this community) that we all got “hooked” or felt so much relief and problems solved from taking the Ativan when we first started, with that being said you’re only 7 days in taking it. It’s only a suggestion but if it were me I wouldn’t stay on 4 or even 3 mgs a day to start your taper because that’s a high doseage and would assist greatly in developing a quicker tolerance to the medication. I would totally stop your daytime doseage and just deal with whatever stress or situations arise throughout the day as best I could but then take your nighttime doseage but only start with say 1mg per night and see if that gives you some sleep and better quality of life, now this is only my opinion, just your so new I wouldn’t want to hear about you doing a long taper than the medication develop tolerance within your blood stream and lose it’s desire effects, you want to get off these as fast as possible and develop other ways of dealing with your issues. I wish you the best. But no your so new, just run and stay off them. God bless
Link to comment
Share on other sites

Thanks for the warm welcomes,

 

yeah, honestly they have been becoming less effective already at putting me out for longer, even with the 2mg at bedtime.

 

I think i might attribute that to the anxiety of taking the pill now or im not really sure maybe tolerance ?

 

 

 

 

Link to comment
Share on other sites

Don’t wanna give you wrong advice because I don’t know how your feeling but I’d play it down to likely just anxiety and thinking the medication isn’t working because in all honesty 2mgs of Ativan should def be enough medication for someone new on it to calm them down and help sleep. Did you ever try anything else besides Benzos to help calm down your CNS? Like heard CBD oil works good or Passion flower or even melatonin too etc...anything but Ativan. Seriously.
Link to comment
Share on other sites

I also only suggest this because based on your introduction of cocaine usage etc...you’re like myself with a terrible addictive personality and trust me. Coke Acid Pot MDMA they all are a cakewalk compared to Benzodiazepines and the effects long term these medication will cause you.
Link to comment
Share on other sites

These replies were in reference to the above account, not yourself, I’m not sure of your symptoms or medical situation so can’t offer opinions on the matter. Ty.
Link to comment
Share on other sites

×
×
  • Create New...